MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN055200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "extension line (brown)/luer hub separation".The catheter was removed and a picc line was placed.No patient harm or consequence reported.
 
Event or Problem Description
The complaint is reported as: "extension line (brown) / luer hub separation".The catheter was removed and a picc line was placed.No patient harm or consequence reported.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen cvc for evaluation.The catheter contained obvious signs of use in the form of biological material and the distal luer hub was returned with bandages.The distal luer was inadvertently separated during decontamination; however, this did not impact the outcome of the investigation.Visual examination revealed the distal luer hub was separated from the lumen.The luer contained remnants of extrusion within the hub.The outer diameter of the distal lumen measured to be 2.21 mm which is within specifications of 2.13 mm - 2.21 mm per product drawing.The inner diameter of the distal lumen measured to be 1.47 mm which is within specifications of 1.42 mm -1.50 mm per product drawing.This indicates the wall thickness measured within specifications.Functional inspection was performed to recreate the product's intended use.The ifu provided with this kit states "flush lumen(s) to completely clear blood from catheter." the proximal and medial extension lines were flushed using a lab inventory syringe to ensure there were no blockages.The distal end of the catheter was then clamped, and a water-filled lab inventory syringe pressurized each remai ning line.No leaks were detected in the proximal or medial extension lines.A manual tug test confirmed the proximal and medial extension lines were fully secured within the luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of an extension line/luer hub separation was confirmed through the complaint investigation of the returned sample.Visual analysis revealed that the distal extension line had separated adjacent to the luer hub.It was noted that remains of the extension line were found within the luer hub.The extension line met all relevant dimensional requirements and a device history record review performed based on a potential lot number from sales history with no relevant findings.A capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.The root cause of this issue has not yet been determined.Teleflex will continue to monitor and trend complaints of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 7FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11619840
Report Number3006425876-2021-00279
Device Sequence Number3920088
Product Code DQY
UDI-Device Identifier10801902146622
UDI-Public10801902146622
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN055200
Device Catalogue NumberCV-15703-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.